MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information and/or completion of the investigation.
 
Event or Problem Description
A flexor high-flex ansel guiding sheath was used in an unspecified procedure.It was reported, the tip of the catheter was torn off.No other information was provided.Information regarding device, procedure, and patient outcome have been requested.A supplemental report shall be submitted upon receiving additional information.
 
Event or Problem Description
A flexor high-flex ansel guiding sheath was used in an unspecified procedure in the leg.It was reported, during removal from calcified anatomy, the tip of the catheter was torn.It has been documented that a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Only the used sheath of the flexor high-flex ansel guiding sheath was returned.The sheath tubing measured 54.5cm in length.A 0.5mm wrinkle is present at the distal tip.A bend is noted 43.8cm from the proximal end.6 protrusions are at 40.1cm, 41.6cm, 42.3cm, 43.4cm, 43.8cm and 48.1cm from the proximal end.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and examination of the complaint device, it is possible the sheath was in contact with the patient's calcified anatomy during removal and resulted in tip damage.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6810590
Report Number1820334-2017-02616
Device Sequence Number16587367
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)190720(10)7133933
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/21/2017
10/23/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date09/21/2017
11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1